Indiana, 2006

Damaging Wind in Indiana, July 27, 2006

July 27, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 27, 1:50 AM CST, 11 hours 55 minutes earlier.

Area forecast discussion, Jul 27, 1:50 AM CST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
250 AM CDT THU JUL 27 2006

.DISCUSSION...

MAIN FORECAST PROBLEMS CONTINUE TO BE PRECIP CHANCES TODAY THROUGH
THE WEEKEND.

ONGOING CONVECTION TO OUR NORTH SEEMS TO BE LINKED TO A LOW LEVEL
THETA E AXIS ALONG A WEAK BOUNDARY...PLUS SOME DECENT CONVERGENCE AS
SOUTHERLY SFC WINDS PLOW INTO THE BOUNDARY. LOOKING FURTHER
SOUTH...PRECIPITATION ALREADY MAKING ITS WAY NORTH ACROSS NORTHERN
LOUISIANA AND SOUTHERN ARKANSAS WITH THE TROPICAL SYSTEM HEADING OUR
WAY.

BOTH THE 00Z GFS AND NAM IN STILL DIFFER A BIT WITH THE UPPER LEVEL
PATTERN THAT WILL EVOLVE OVER THE NEXT SEVERAL DAYS. THE DIFFERENCES
MAINLY LIE IN THE PRECIP FIELDS. THE MAIN PLAYER SHOULD BE THE UPPER
LEVEL LOW IN EASTERN TEXAS...SOUTHERN ARKANSAS AND NORTHWEST
LOUISIANA. AS THIS LOW MOVES NORTHWARD...IT WILL EVENTUALLY MERGE
WITH A UPPER LEVEL TROUGH IN THE CENTRAL PLAINS WHICH IS MOVING EAST
TOWARD THE AREA.

MEANWHILE...SOUTHWESTERLY FLOW OFF THE GULF IS USHERING LOTS OF
TROPICAL MOISTURE INTO THE QUAD STATE REGION AHEAD OF THE UPPER LOW.
THIS INCREASE IN MOISTURE THOUGHOUT THE COLUMN IS BEST SHOWN IN THE
TIME HEIGHT CROSS SECTIONS...AND MODEL SOUNDING PRECIPITABLE
WATERS...WHICH RISE ABOVE 2.00 INCHES BY TONIGHT. SO HEAVY RAINFALL
IS A DEFINITE THREAT. WITH PLENTY OF MOISTURE TO WORK WITH AND THESE
DISTURBANCES IN THE UPPER LEVEL FLOW PATTERN...SEEMS LIKE A GOOD BET
FOR PRECIPITATION. THE TRICK WILL BE NARROWING DOWN THE BEST TIME
FRAMES AND AREAS OF PRECIP...AS MODELS DIFFER ON THAT ASPECT. BOTH
MODELS INDICATE HAVE SHRA/TSRA CREEPING CLOSE TO OUR BORDER FROM THE
SOUTH AS EARLY AS THIS MORNING...WHILE ACTIVITY TO THE WEST TRIES TO
MOVE TOWARD US AS WELL. MAY WAIT UNTIL PRESS TIME TO DECIDE ON
WHETHER TO GO WITH SCATTERED OR CHANCE WORDING...GIVEN LATEST RADAR
TRENDS.

BY THIS AFTERNOON...THE NAM STILL WANTS TO KEEP SOME UPPER LEVEL
RIDGING IN PLACE OVER OUR AREA...AND KEEPS MOST OF THE AREA VOID OF
ANY SUBSTANTIAL PRECIP. THE GFS SHOWS A WEAKER RIDGE...AND HENCE
INDICATES PRECIPITATION BREAKING OUT ACROSS SOUTHERN SECTIONS. WILL
INDICATE BETTER CHANCES ACROSS THE SOUTHERN SECTIONS BUT NOT RAISE
POPS TOO MUCH MORE THAN WHAT WE HAVE GOING...AND STAY IN THE 40 TO
50 PCT RANGE...EVEN THOUGH THERE MAY VERY WELL BE LOCATIONS THAT SEE
HIGHER COVERAGE. AS FAR AS SEVERE WX...NOT TOO IMPRESSED WITH
INSTABILITY PARAMETERS AND SPC HAS LEFT US OUT OF ANY RISK AREA...SO
WE SHOULD STAY BELOW SEVERE LEVELS FOR THE MOST PART. HIGHS TODAY
SHOULD BE SIMILAR TO YESTERDAY OR EVEN A BIT COOLER GIVEN AMOUNT OF
CLOUD COVER EXPECTED.

BY TONIGHT...THE SOUTHERN LOW MERGES WITH THE TROUGH TO OUR WEST.
THE NAM CONTINUES TO INDICATE THE UPPER RIDGE IN PLACE OVER MUCH OF
OUR AREA WITH THIS LONGWAVE TROUGH TO OUR WEST...WHILE THE GFS SHOWS
THE TROUGH RIGHT OVER OUR REGION. BUT EVEN SO...THE GFS DOES NOT
GENERATE MUCH PRECIP TONIGHT. THE NAM REALLY REVS UP PRECIP LATER
TONIGHT AND INTO FRIDAY...WITH THE BEST CHANCES IN SEMO...AS THE
UPPER TROUGH AND ASSOCIATED SHORTWAVE MOVE EAST TOWARD THE AREA. THE
GFS SOLUTIONS SEEMS MUDDLED WITH CONVECTIVE FEEDBACK PROBLEMS...BUT
DOES INDICATE AN INCREASE IN PRECIP DURING THE DAY ON FRIDAY. POP
GRIDS FOR TONIGHT AND FRIDAY ACTUALLY SHOW THIS TREND WELL AND SEE
NO REASON TO STRAY TO MUCH.

BY FRIDAY NIGHT...MODELS SHOW THE POSITIVELY TILTED TROUGH DIRECTLY
OVER THE AREA...WITH THE GFS/S DEPICTION OF THE H50 HEIGHTS WEAKER
AND LESS DEFINED THEN THE NAM. IN ANY EVENT...THE BEST CHANCES FOR
PRECIP WILL BE IN OUR EASTERN COUNTIES...EVEN THOUGH THE GFS SHOWS
LITTLE TO NO PRECIP FOR FRIDAY NIGHT.

ON SATURDAY THINGS GET A LITTLE MESSY...AS THE NAM IS SLOW TO MOVE
THE UPPER TROUGH EAST OF THE AREA...AND THE GFS PAINTS A HODGEPODGE
OF QPF OVER OUR AREA...AS IT BEGINS TO BUILD AN UPPER LEVEL RIDGE
INTO OUR AREA. EVEN WITH THE BUILDING HEIGHTS ACROSS THE
AREA...DECENT MOISTURE AND INSTABILITY PERSISTS WITH LITTLE
CAPPING...SO AFTERNOON THUNDERSTORMS WILL CONTINUE TO A POSSIBILITY.
SAME HOLDS TRUE FOR SUNDAY...AS THE GFS SHOWS US ON THE EASTERN EDGE
OF THE RIDGE. BY SUNDAY NIGHT AND INTO THE EARLY PART OF NEXT
WEEK...WE SHOULD REMAIN DRY EXCEPT FOR THE ISOLATED DIURNAL
THUNDERSTORM THAT MAY DEVELOP. WE WILL BEGIN TO WARM BACK UP INTO
THE LOWER TO MIDDLE 90S...WITH HEAT INDICES ONCE AGAIN NEAR OR
SLIGHTLY ABOVE THE CENTURY MARK.

TEMPERATURES THROUGH THE PERIOD SEEM REASONABLE AND ONLY MADE MINOR
TWEAKS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 27, 3:38 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
438 AM CDT THU JUL 27 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-280945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
438 AM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS
THE ENTIRE AREA. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. IN
ADDITION...DUE TO THE COPIOUS AMOUNT OF MOISTURE THAT IS STREAMING
NORTH FROM THE GULF OF MEXICO...HEAVY RAINFALL IS A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM FRIDAY THROUGH
SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...ALTHOUGH HEAVY
RAINFALL WILL CONTINUE TO BE A POSSIBILITY.

AS WE HEAD INTO THE WEEKEND AND THE EARLY PART OF NEXT WEEK...
TEMPERATURES WILL ONCE AGAIN SOAR INTO THE LOWER AND MIDDLE 90S.
THIS HEAT COUPLED WITH HIGHER HUMIDITY VALUES WILL MEAN HEAT
INDICES WILL REACH 95 TO 100 DEGREES...WITH A FEW LOCATIONS
EXCEEDING THE CENTURY MARK...ESPECIALLY FOR SOUTHERN SECTIONS OF THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Evansville,IN radar (KVWX), 34 km away, was scanning. The volume nearest the first event began at 19:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Vanderburgh

When
July 27, 1:45 PM CST
Where
Vanderburgh County, Evansville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
37.983, -87.550

Large tree limbs were snapped around the city. The strong winds knocked over a tree that crushed a car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523853.